Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 98, NWS Jackson, MS

December 11, 2010Rankin County, Simpson County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 11, 2010, 7:01 PM CST for Rankin County, Simpson County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2010, 7:01 PM CST (01:01 UTC)
Expired
Dec 11, 2010, 7:38 PM CST
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 11, 3:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 547 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
547 m²/s²
0-3 km storm-relative helicity
574 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WFUS54 KJAN 120101
TORJAN
MSC121-127-120200-
/O.NEW.KJAN.TO.W.0098.101212T0101Z-101212T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST SAT DEC 11 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STAR...
  NORTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MENDENHALL...

* UNTIL 800 PM CST

* AT 701 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PINEY WOODS
  MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CATO...JOHNS AND MARTINVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3195 9006 3211 9005 3214 8973 3212 8972
      3206 8972 3206 8966 3190 8965
TIME...MOT...LOC 0101Z 267DEG 30KT 3203 9000

$$

BK
4 follow-up statements
046 
WWUS54 KJAN 120114
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CST SAT DEC 11 2010

MSC121-127-120200-
/O.CON.KJAN.TO.W.0098.000000T0000Z-101212T0200Z/
RANKIN MS-SIMPSON MS-
714 PM CST SAT DEC 11 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHEASTERN SIMPSON AND SOUTHEASTERN RANKIN COUNTIES...

AT 714 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR D'LO MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATO...
MENDENHALL...PUCKETT AND MARTINVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3194 8996 3210 8989 3214 8973 3208 8972
      3206 8972 3206 8967 3197 8966 3196 8965
      3190 8965
TIME...MOT...LOC 0114Z 267DEG 30KT 3199 8989

$$

CME
475 
WWUS54 KJAN 120121
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CST SAT DEC 11 2010

MSC121-120131-
/O.CAN.KJAN.TO.W.0098.000000T0000Z-101212T0200Z/
RANKIN MS-
721 PM CST SAT DEC 11 2010

...THE TORNADO WARNING FOR SOUTHEASTERN RANKIN COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3194 8996 3206 8991 3206 8968 3203 8967
      3202 8968 3200 8966 3198 8966 3196 8965
      3190 8965
TIME...MOT...LOC 0121Z 267DEG 30KT 3199 8982

$$

MSC127-120200-
/O.CON.KJAN.TO.W.0098.000000T0000Z-101212T0200Z/
SIMPSON MS-
721 PM CST SAT DEC 11 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHEASTERN SIMPSON COUNTY...

AT 721 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MENDENHALL MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3194 8996 3206 8991 3206 8968 3203 8967
      3202 8968 3200 8966 3198 8966 3196 8965
      3190 8965
TIME...MOT...LOC 0121Z 267DEG 30KT 3199 8982

$$

BK
317 
WWUS54 KJAN 120133
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CST SAT DEC 11 2010

MSC127-120200-
/O.CON.KJAN.TO.W.0098.000000T0000Z-101212T0200Z/
SIMPSON MS-
733 PM CST SAT DEC 11 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHEASTERN SIMPSON COUNTY...

AT 734 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MARTINVILLE MOVING EAST AT 35 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3192 8978 3206 8975 3206 8968 3203 8967
      3202 8968 3200 8966 3198 8966 3196 8965
      3190 8965
TIME...MOT...LOC 0134Z 267DEG 30KT 3200 8969

$$

BK
314 
WWUS54 KJAN 120138
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CST SAT DEC 11 2010

MSC127-120148-
/O.CAN.KJAN.TO.W.0098.000000T0000Z-101212T0200Z/
SIMPSON MS-
738 PM CST SAT DEC 11 2010

...THE TORNADO WARNING FOR NORTHEASTERN SIMPSON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3192 8978 3206 8975 3206 8968 3203 8967
      3202 8968 3200 8966 3198 8966 3196 8965
      3190 8965
TIME...MOT...LOC 0138Z 267DEG 30KT 3200 8965

$$

BK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 11, 4:00 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Dec 11, 4:00 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CST SAT DEC 11 2010

.DEVELOPING STRONG STORM SYSTEM WILL BRING THE RISK FOR STRONG TO
SEVERE THUNDERSTORMS LATE TODAY FOLLOWED BY STRONG GUSTY WINDS AND
MUCH COLDER AIR TONIGHT AND SUNDAY...

.DISCUSSION...

SHORT TERM...NOW THROUGH MONDAY NIGHT...THUNDERSTORM ACTIVITY AHEAD
OF A STRONG ADVANCING COLD FRONT IS RAMPING UP RIGHT NOW IN MY
WESTERN ZONES AT THE JUXTAPOSITION OF VIGOROUS GULF MOISTURE
TRANSPORT AND MASSIVE DYNAMICALLY-DRIVEN UPWARD MOTION. LARGE SCALE
500MB HEIGHT FALLS ARE FORECAST TO BE ON THE ORDER OF 100 TO 150
METERS FROM NOW THROUGH MIDNIGHT ACROSS THE REGION...WHICH IS
INDICATIVE OF THE HIGH AMOUNT OF ATMOSPHERIC LIFT THAT IS IN PLAY IN
THIS SITUATION. IT WOULD SEEM THAT THIS LIFT IS FILLING IN THE GAP
OF VERY MODEST INSTABILITY AVAILABLE TO FUEL CONVECTION AS ABSOLUTE
MOISTURE VALUES (REPRESENTED WELL BY DEWPOINTS IN THE MID TO UPPER
50S IN THE WARM SECTOR) ARE QUITE MEAGER. PREVIOUS THINKING WAS THAT
IT WOULD TAKE AT LEAST THE 60 DEGREE ISODROSOTHERM NOSING DECIDEDLY
UP INTO THE CWA FROM THE SOUTH TO PROVIDE ADEQUATE FUEL FOR POTENT
STORMS. HOWEVER...THAT PREVIOUS ASSERTION MAY NOT BE VALID SINCE WE
HAVE ALREADY WARNED ON ONE STORM WITH LESS DEWPOINT THAN WE THOUGHT
WE WOULD HAVE AT THIS TIME.

THE STORM PREDICTION CENTER RECENTLY ISSUED TORNADO WATCH 764 FOR A
LARGE PORTION OF THE CWA (ASIDE FROM PORTIONS OF EASTERN MS) THROUGH
9 PM. LIFT AND INSTABILITY FACTORS (MENTIONED ABOVE) IN CONCERT WITH
SUFFICIENT SHEAR FOR ROTATING STORMS AND POSSIBLE TORNADO GENERATION
WERE DEEMED SUFFICIENT TO SUPPORT WATCH ISSUANCE. THE WEDGE OF
RELATIVELY WARM AND MOIST GULF AIR STREAMING NORTH AHEAD OF THE COLD
FRONT SHOULD BE EFFECTIVELY PINCHED OFF ENOUGH ACROSS CENTRAL
MISSISSIPPI THIS EVENING TO LIMIT THE RISK OF SEVERE WEATHER A BIT
ACROSS OUR EASTERN BORDERS (ALTHOUGH WE WILL STILL HAVE TO KEEP A
CLOSE EYE ON THE SITUATION OVER THERE). WE EXPECT A RATHER SOLID
SQUALL LINE TO EVENTUALLY DEVELOP JUST AHEAD OF THE FRONT BY EARLY
THIS EVENING...BUT FOR THE NEXT HOUR OR TWO CONVECTION IS RATHER
BROKEN UP IN NATURE AND NOT HOSTILE TO AT LEAST A FEW DISCRETE (AND
WORRISOME) SUPERCELLS.

MODELS HAVE FINALLY ENTIRELY COME AROUND TO THE FAST ENVELOPE OF
FRONTAL TIMING AND WE NOW EXPECT SHOWERS AND STORMS TO RAPIDLY
ADVANCE EAST THROUGH THE WHOLE OF THE AREA BY MIDNIGHT (OR SHORTLY
THEREAFTER). THE ACTUAL COLD FRONT MAY LAG STORMS BY A BIT IN SOME
AREAS...BUT IT WILL NOT LAG BY MUCH. EXPECT DRAMATIC WIND SHIFTS TO
THE NORTHWEST WITH FROPA AND SUSTAINED WIND SPEEDS UP TO 25 WITH
GUSTS POSSIBLY AS HIGH AS 40 MPH BEHIND THE BOUNDARY. THESE SORTS OF
WINDS SHOULD LAST THROUGH MOST OF THE DAYLIGHT HOURS TOMORROW AND
WERE SUFFICIENT TO WARRANT ISSUANCE OF A WIND ADVISORY FOR THE
ENTIRE ARKLAMISS FROM MIDNIGHT THROUGH 6 PM TOMORROW. CONSIDERING
THE CHUNK OF VERY COLD AIR THAT WILL BE FILTERING IN BEHIND THE
FRONT WE ANTICIPATE THESE WINDS WILL BRING A LONG PERIOD OF WIND
CHILLS IN THE TEENS TO AT LEAST AREAS NORTH OF I-20 FROM LATE
TONIGHT THROUGH MIDDAY TOMORROW. HOWEVER...THESE WIND CHILLS ARE
STILL ABOVE THE CRITERIA THAT WOULD NECESSITATE ANY SORT OF WIND
CHILL ADVISORY.

I SUPPOSE THE COLD IS THE REMAINING BIG STORY IN THE SHORT
TERM...AND AFTER WAFFLING AROUND A GREAT DEAL OVER THE LAST HANDFUL
OF DAYS...MODEL CONSENSUS GIVES STRONG CONFIDENCE THAT IT WILL BE
QUITE COLD INDEED. THE WESTERN EXTENT A DEVELOPING STORM SYSTEM
SHOULD TRACK IN CLOSE ENOUGH PROXIMITY TO AT LEAST MY EASTERN ZONES
TO ENSURE THIS IS NOT A GLANCING BLOW OF FRIGID AIR EAST OF THE MS
RIVER AND EVEN SOME SNOW FLURRIES LOOK POSSIBLE FROM LATE MORNING
THROUGH LATE AFTERNOON TOMORROW IN MY NORTHEAST ZONES. THE LATTER
WAS INCLUDED IN THE OFFICIAL FORECAST...BUT NO ACCUMULATIONS ARE
ANTICIPATED. SUBSEQUENT SHIFTS WILL HAVE TO STRONGLY CONSIDER A HARD
FREEZE WARNING AT LEAST AROUND THE GOLDEN TRIANGLE AREA WHERE HIGHS
MAY REMAIN AROUND FREEZING TOMORROW AND MONDAY WITH LOWS TOMORROW
NIGHT AND MONDAY NIGHT LIKELY IN THE TEENS. ELSEWHERE THE
EXPECTATION OF CONDITIONS MEETING LOCAL HARD FREEZE CRITERIA IS
QUITE A BIT LOWER...ALTHOUGH MOST LOCATIONS CAN ANTICIPATE AT LEAST
ONE NIGHT OF LOWS IN THE TEENS (EITHER SUNDAY NIGHT OR MONDAY
NIGHT).

FINALLY...THE PREVIOUSLY ADVERTISED TEMPERATURE MODERATION IS STILL
ANTICIPATED FOR LATER TUESDAY INTO THURSDAY. THE PREVIOUS LONG TERM
DISCUSSION COVERS THESE ISSUES WELL AS IS APPENDED BELOW. /BB/

&&

.PREV DISCUSSION... /ISSUED 450 AM CST SAT DEC 11 2010/

LONG TERM...TUESDAY THROUGH NEXT SATURDAY...TEMPERATURES WILL BEGIN
TO MODERATE UP DURING THE MIDDLE PORTION OF THE WORK WEEK AS HIGH
PRESSURE AT THE SURFACE POSITIONS ITSELF EAST OF THE REGION... AND
THE FLOW ALOFT BECOMES MORE ZONAL.  MOISTURE WILL ALSO INCREASE A
BIT ACROSS THE CWA DURING THIS TIME.

ON WEDNESDAY...BOTH THE GFS AND THE EUROPEAN MODEL DEVELOP LIGHT
RAIN OVER THE WESTERN PORTION OF THE FORECAST AREA.  THIS IS IN
RESPONSE TO INCREASING ISENTROPIC LIFT AHEAD OF A SURFACE LOW
DEVELOPING TO THE WEST OF THE AREA...WHILE AN UPPER LEVEL LOW DROPS
SOUTHEAST OUT OF CANADA TOWARDS THE GREAT LAKES REGION.  AS THIS
HAPPENS...THE BEFORE MENTIONED SURFACE LOW WILL LIFT NORTHEAST OF
THE FORECAST AREA AND ACROSS THE MID-SOUTH REGION...WHILE DRAGGING
A WEAK COLD FRONT INTO AND EVENTUALLY THROUGH THE FORECAST AREA
THURSDAY INTO FRIDAY.  THIS WILL KEEP A SLIGHT CHANCE FOR RAIN IN
THE FORECAST DURING THE MID AND LATTER HALF OF THE WEEK.

BEHIND THE FRONT ON FRIDAY...COLD ADVECTION WILL AGAIN SETUP ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY.  HIGH PRESSURE WILL BUILD SOUTH
INTO THE REGION FORECAST AREA CAUSING COOLER DRIER AIR TO FILTER
SOUTH INTO THE CWA FRIDAY NIGHT INTO SATURDAY. /19/

&&

.AVIATION...MAIN FOCUS FOR THIS TAF PERIOD WILL BE WINDS...BOTH
INCREASING SOUTHERLY WINDS THIS AFTERNOON AHEAD OF THE FRONT AND
ESPECIALLY IN THE WAKE OF THE FRONT OVERNIGHT AND ON SUNDAY. WINDS
TODAY WILL BE MORE SUSTAINED BETWEEN 15-20 MPH WITH GUSTS 20-30 MPH.
BEHIND THE FRONT...SUSTAINED WINDS WILL BE HIGHER...20-30 MPH WITH
GUSTS UP TO 40 MPH. THE STORM POTENTIAL WILL BE A QUICK HITTING
FEATURE AND ONLY IMPACT TAFS SITES FOR AN HOUR OR A TAD LONGER AT
BEST. I WILL DO MY BEST TO FOCUS ON A SMALL TIME WINDOW FOR THE
RESTRICTED CONVECTIVE CONDITIONS AN THEN IMPROVE THINGS. OUTSIDE OF
THE SQUALL LINE PROGRESSING ACROSS THE CWA...VFR CONDITIONS SHOULD
BE THE PRIMARY CATEGORY EXPECTED. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       31  40  22  38 /  94   5   0   0
MERIDIAN      32  40  20  39 / 100   9   0   0
VICKSBURG     31  42  23  39 /  45   1   0   0
HATTIESBURG   36  44  22  42 /  84   3   0   0
NATCHEZ       33  42  23  41 /  79   0   0   0
GREENVILLE    28  39  20  34 /  16   5   0   0
GREENWOOD     28  38  19  34 /  57   9   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
     MSZ018-019-025>066-072>074.

LA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
     LAZ007>009-015-016-023>026.

AR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
     ARZ074-075.

&&

BB/CME/19
Hazardous weather outlook, Dec 11, 2:28 PM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CST SAT DEC 11 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>043-047>049-053-054-059>062-122030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
228 PM CST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS...AND THE WESTERN HALF OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN 3 AND 8
PM...FOR LOCATIONS WEST OF A STARKVILLE TO FOREST TO MONTICELLO
LINE. ADDITIONALLY...LATEST INFORMATION SUGGESTS AREAS ALONG OR SOUTH
OF THE I-20 CORRIDOR WILL HAVE ACCESS TO A BIT MORE INSTABILITY WHICH
WOULD RESULT IN A SLIGHTLY HIGHER RISK FOR SEVERE WEATHER. DAMAGING
WIND GUSTS TO 60 MPH...ALONG WITH SOME STRONGER GUSTS...ARE THE
PRIMARY THREATS. A FEW TORNADOES MAY ALSO OCCUR IN LINE BREAKS OR
BOWING SEGMENTS. THIS WILL OCCUR AS SOME INSTABILITY DEVELOPS AHEAD
OF A STRONG COLD FRONT AND COMBINES WITH STRONG WINDS ALOFT.

A VERY COLD AIR MASS ACCOMPANIED BY BRISK NORTHERLY WINDS WILL MOVE
IN BEHIND THE FRONT SUNDAY. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH ARE EXPECTED. A WIND ADVISORY WILL BE IN EFFECT. THESE
WINDS WILL ALLOW WIND CHILLS TO REMAIN MAINLY IN THE 20S SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WINDS WILL DIMINISH SOME SUNDAY NIGHT...HOWEVER OVERNIGHT LOWS WILL
DIP INTO THE TEENS TO LOWER 20S WHICH WILL RESULT IN MORNING WIND
CHILLS IN THE SINGLE DIGITS. A WIND CHILL ADVISORY MAY BE NEEDED. A
POTENTIALLY COLDER NIGHT APPEARS POSSIBLE MONDAY NIGHT WITH MORE
UPPER TEENS FORECAST FOR OVERNIGHT LOWS. A HARD FREEZE WARNING MAY
BE NEEDED FOR THE NORTHERN PORTIONS OF THE FORECAST AREA IF DAY TIME
HIGHS REMAIN NEAR FREEZING ON MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

MSZ030-031-033-038-039-044>046-050>052-055>058-063>066-072>074-
122030-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
228 PM CST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN HALF OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN 8 AND 11
PM...FOR LOCATIONS EAST OF AN ACKERMAN TO MONTICELLO LINE. DAMAGING
WIND GUSTS TO 60 MPH WILL BE THE MAIN THREAT. HOWEVER...A FEW
TORNADOES MAY ALSO OCCUR IN LINE BREAKS OR BOWING SEGMENTS. THIS WILL
OCCUR AS SOME INSTABILITY DEVELOPS AHEAD OF A STRONG COLD FRONT AND
COMBINES WITH STRONG WINDS ALOFT. ALL ACTIVITY SHOULD BE EAST OF THE
FORECAST AREA BY MIDNIGHT.

A VERY COLD AIR MASS ACCOMPANIED BY BRISK NORTHERLY WINDS WILL MOVE
IN BEHIND THE FRONT SUNDAY. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH ARE EXPECTED. A WIND ADVISORY WILL BE IN EFFECT. THESE
WINDS WILL ALLOW WIND CHILLS TO REMAIN MAINLY IN THE 20S SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

WINDS WILL DIMINISH SOME SUNDAY NIGHT...HOWEVER OVERNIGHT LOWS WILL
DIP INTO THE TEENS TO LOWER 20S WHICH WILL RESULT IN MORNING WIND
CHILLS IN THE SINGLE DIGITS. A WIND CHILL ADVISORY MAY BE NEEDED. A
POTENTIALLY COLDER NIGHT APPEARS POSSIBLE MONDAY NIGHT WITH MORE
UPPER TO MIDDLE TEENS FORECAST FOR OVERNIGHT LOWS. A HARD FREEZE
WARNING MAY BE NEEDED FOR THE NORTHERN PORTIONS OF THE FORECAST AREA
IF DAY TIME HIGHS REMAIN NEAR FREEZING ON MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Local storm report, Dec 11, 5:46 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST SAT DEC 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     4 S YAZOO CITY          32.80N 90.41W
12/11/2010                   YAZOO              MS   AMATEUR RADIO

            4 TREES DOWN AND ONE OF THEM FELL ON A VEHICLE NEAR
            MYERVILLE AND FLETCHERS CHAPEL RD.

&&

BBRYANT
Local storm report, Dec 11, 6:02 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CST SAT DEC 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             HOLLANDALE              33.17N 90.85W
12/11/2010  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

&&

BBRYANT
Local storm report, Dec 11, 6:04 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST SAT DEC 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 NNE ANNANDALE         32.54N 90.18W
12/11/2010  E0.88 INCH       MADISON            MS   NWS EMPLOYEE

&&

BBRYANT
Local storm report, Dec 11, 6:05 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CST SAT DEC 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             GLUCKSTADT              32.52N 90.10W
12/11/2010  E0.88 INCH       MADISON            MS   EMERGENCY MNGR

&&

BBRYANT
Special weather statement, Dec 11, 6:15 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST SAT DEC 11 2010

MSZ048-049-054-120045-
HINDS MS-RANKIN MS-COPIAH MS-
615 PM CST SAT DEC 11 2010

A STRONG LINE SEGMENT OF THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED OVER DENTVILLE AT
613 PM CST...MOVING EAST AT 50 MPH.

PEOPLE IN NORTHERN COPIAH...SOUTHWESTERN RANKIN AND SOUTHERN HINDS
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR CENTRAL AND
NORTHEASTERN HINDS AND RANKIN COUNTIES FOR A SEPARATE LINE SEGMENT.
PLEASE STAY TUNED AS THIS SPECIAL WEATHER STATEMENT MAY BE UPGRADED.

JA
Local storm report, Dec 11, 6:36 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CST SAT DEC 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 S YAZOO CITY          32.85N 90.41W
12/11/2010                   YAZOO              MS   EMERGENCY MNGR

            TREE BLOWN DOWN ACROSS MYRTLE ROAD JUST SOUTH OF TOWN.
            CAR RAN INTO TREE AND DRIVER SUFFERED AN INDIRECT AND
            MINOR INJURY.

&&

BBRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 6:02 PM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott46 min
Dec 11, 6:17 PM CSTSevere Thunderstorm WarningJANAdams, Franklin43 min
Dec 11, 6:47 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln43 min
Dec 11, 7:32 PM CSTTornado WarningJANJefferson Davis, Lawrence, Lincoln28 min
Dec 12, 5:08 AM CSTHard Freeze WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more10 hr
Dec 12, 5:33 AM CSTWind Chill AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 38 more27 hr
Dec 12, 2:52 PM CSTHard Freeze WarningJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 14 more45 hr

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.